I’ve spoken before about issues with bonding and intimacy while on psych meds. Here the topic is again visited with brilliance by Evelyn Pringle. Personally I think this can effect mothers and children too.
Although the adverse effects of women taking psychiatric drugs while pregnant related to birth defects and infant withdrawal syndrome are often discussed or reported, the serious adverse effects on the sex lives and reproductive systems of millions of young couples are rarely mentioned.
Whatever the reason, due to the ever widening marketing campaigns by the psycho-pharmaceutical industry, young people need to be warned before they get conned into taking psychiatric drugs.
Sexual dysfunction, including lack of libido, orgasmic dysfunction and delayed ejaculation, are common side effects of using SSRI antidepressants, according to the May 2005 report, “The Marketing of Depression: The Prescribing of SSRI Antidepressants to Women,” by Dr Janet Currie. The report warns:
“There are concerns that not all sexual dysfunction may fully resolve after termination of treatment. Since SSRIs are prescribed more often for women, women are more frequently affected by SSRI-induced sexual dysfunction. Because SSRIs can also lead to a worsening of depression, paradoxical effects, emotional blunting or detachment, reduced emotional activity, memory loss and confusion, these effects, in conjunction with sexual dysfunction, can negatively affect intimate relationships.” (read the rest here)